Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

The Stochastic Piston Problem

G. Lin, C. H. Su, G. E. Karniadakis and Richard V. Kadison
Proceedings of the National Academy of Sciences of the United States of America
Vol. 101, No. 45 (Nov. 9, 2004), pp. 15840-15845
Stable URL: http://www.jstor.org/stable/3373728
Page Count: 6
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
The Stochastic Piston Problem
Preview not available

Abstract

We obtain analytical solutions for the perturbed shock paths induced by time-varying random motions of a piston moving inside an adiabatic tube of constant area. The variance of the shock location grows quadratically with time for early times and switches to linear growth for longer times. The analytical results are confirmed by stochastic numerical simulations, and deviations for large random piston motions are established.

Page Thumbnails

  • Thumbnail: Page 
[15840]
    [15840]
  • Thumbnail: Page 
15841
    15841
  • Thumbnail: Page 
15842
    15842
  • Thumbnail: Page 
15843
    15843
  • Thumbnail: Page 
15844
    15844
  • Thumbnail: Page 
15845
    15845